MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050200150
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross pta balloon along with a spider fx embolic protection device during procedure to treat a moderately calcified lesion in the left mid to distal superficial femoral artery (sfa) with 80-90% stenosis.The vessel was moderately tortuous.The vessel diameter and lesion length are 5mm and 170mm respectively.Medtronic everest inflation device was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.Negatove prep was performed.The balloon did not inflate completely.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that the balloon was advanced to lesion.Upon inflation, portion of the balloon did not expand.Physician suspected that the section un-deflated portion was possibly an air bubble.Balloon was deflated, repositioned and re inflated.Section of balloon still did not expand.There was no patient injury.
 
Additional Manufacturer Narrative
Image review the customer proved 2 cine images of the device in the patient.A review of both images shows the twist in the balloon adjacent to the middle marker bands.In one image there appears to be two calcified lesions distal to the twist.In the second image there also appears to be a calcified lesion distal to the twist and an air bubble beside the distal marker band.Device evaluation a visual examination of the catheter was carried out and a twist was noted in the middle of the balloon adjacent to the middle marker bands, a 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited the inflation port of the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon to 8 atm and the balloon inflated without issue.A visual inspection of the inflated balloon found that there was a twist visible in the inner lumen approximately 2.5 mm distal to the middle marker bands.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11087651
Report Number2183870-2020-00453
Device Sequence Number3630960
Product Code LIT
UDI-Device Identifier00763000110369
UDI-Public00763000110369
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberAB14W050200150
Device Catalogue NumberAB14W050200150
Device Lot NumberB108540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight54